Florida, 2020Damaging Wind in Florida, December 21, 2020
December 21, 2020 · NWS TBW · 1 event in 1 county or zone
S. with cold front extending into the Gulf of Mexico causes thunderstorms producing straight-line wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure system moving across the Southeastern U.S. with cold front extending into the Gulf of Mexico causes thunderstorms producing straight-line wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Dec 20, 9:07 PM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Dec 20, 9:07 PM EST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
907 PM EST Sun Dec 20 2020
.DISCUSSION...
Convection ahead of the front has shifted mainly south of I-4 at
this point with scattered showers lingering behind the main line.
This will continue to gradually shift southward through the
overnight hours with the front pushing through. Clearing on Monday
as high pressure builds into the area with some cooler air also
filtering in. Current forecast is on track with this, but have
updated the POPs for this evening. Update is already out.
&&
.AVIATION...
Thunderstorms will still be possible for another hour or so at
KLAL, otherwise just a few lingering showers possible through the
overnight hours across the northern terminals. Across the southern
terminals, rain is moving into KPGD now and will continue for the
next few hours spreading southward. Some MVFR conditions through
the overnight hours and then clearing out behind the front as
winds turn NW.
&&
.MARINE...
Winds and seas briefly increasing behind the front with SCA
conditions through the overnight hours across the northern and
central offshore waters. As high pressure builds in Monday, the
gradient relaxes and winds and seas will subside below advisory
levels. High pressure will then remain in place across the area
through Wednesday, with the next front later Thursday.
&&
.Preliminary Point Temps/PoPs...
TPA 60 66 51 70 / 80 0 0 0
FMY 64 71 50 72 / 80 10 0 0
GIF 58 67 48 69 / 80 0 0 0
SRQ 60 68 51 70 / 80 0 0 0
BKV 54 65 44 69 / 40 0 0 0
SPG 62 64 55 68 / 80 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 1 AM EST Monday through late Monday
night for Coastal Charlotte-Coastal Hillsborough-Coastal
Lee-Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory from midnight tonight to noon EST Monday
for Coastal waters from Tarpon Springs to Suwannee River FL
out 20 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...24/Hubbard
UPPER AIR...97/Flannery
DECISION SUPPORT...04/SobienIn the hours before
Special weather statement, Dec 20, 9:13 PM EST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
913 PM EST Sun Dec 20 2020
FLZ052-210245-
Polk FL-
913 PM EST Sun Dec 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL POLK COUNTY UNTIL
945 PM EST...
At 913 PM EST, Doppler radar was tracking a strong thunderstorm near
Bartow, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Bartow, Lake Wales, Fort Meade, Crooked Lake Park, Dundee, Hillcrest
Heights, Highland Park, Homeland, Alturas, Lake Wales Municipal
Airport, Babson Park, Wahneta and Waverly.
LAT...LON 2774 8180 2791 8186 2806 8149 2781 8140
TIME...MOT...LOC 0213Z 251DEG 23KT 2785 8176
TBW
Thunderstorm Wind, Lee
- When
- December 21, 1:40 AM EST
- Where
- Lee County, 5.6 mi E of Bokeelia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 26.710, -82.060
Reports received via social media of overturned trailer causing damage to a home and vehicle on NW 32nd Ln in Cape Coral.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Winter Weather in Idaho, December 21 to 22, 20201 death · $30,000 · 50 kt wind · 3 events
- Dense Fog in California, December 21 to 22, 20201 death · 6 events
- Dense Fog in Virginia, December 21, 202011 events
- Dense Fog in Maryland, December 21, 20207 events
- Dense Fog in West Virginia, December 21, 20205 events
- Winter Weather in Washington, December 21, 20203 events
- Heavy Snow in West Virginia, December 21 to 22, 20203 events
- Winter Storm in West Virginia, December 21 to 22, 20202 events
- Blizzard and High Wind in Alaska, December 21 to 23, 202083 kt wind · 2 events
- High Wind in Washington, December 21, 20201 event
- Winter Weather in Pennsylvania, December 21 to 22, 20201 event
- High Wind in Oregon, December 21, 202051 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 927354.